Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 59, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 13, 2016, 7:39 PM EDT. It took effect at Jul 14, 2016, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2016, 7:39 PM EDT (23:39 UTC)
- In effect from
- Jul 14, 2016, 8:00 AM EDT
- Expired
- Jul 14, 2016, 11:14 PM EDT
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
972 WHUS71 KBUF 132339 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 739 PM EDT WED JUL 13 2016 LEZ040-041-140745- /O.NEW.KBUF.SC.Y.0059.160714T1600Z-160715T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 739 PM EDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-140745- /O.NEW.KBUF.SC.Y.0059.160714T1600Z-160715T0100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 739 PM EDT WED JUL 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
168 WHUS71 KBUF 140806 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EDT THU JUL 14 2016 LOZ042-043-141615- /O.EXB.KBUF.SC.Y.0059.160714T1800Z-160715T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 406 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-141615- /O.EXT.KBUF.SC.Y.0059.160714T1200Z-160715T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 406 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-141615- /O.CON.KBUF.SC.Y.0059.160714T1600Z-160715T0100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 406 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
275 WHUS71 KBUF 141327 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 927 AM EDT THU JUL 14 2016 LEZ040-041-142130- /O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 927 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-142130- /O.CON.KBUF.SC.Y.0059.160714T1600Z-160715T0100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 927 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-142130- /O.CON.KBUF.SC.Y.0059.160714T1800Z-160715T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 927 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
994 WHUS71 KBUF 141819 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 219 PM EDT THU JUL 14 2016 LEZ040-041-150230- /O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 219 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-150100- /O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 219 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-150230- /O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 219 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
155 WHUS71 KBUF 142059 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 459 PM EDT THU JUL 14 2016 LEZ040-041-150400- /O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 459 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-150100- /O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 459 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-150300- /O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 459 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
818 WHUS71 KBUF 150233 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1033 PM EDT THU JUL 14 2016 LOZ042-043-150345- /O.EXP.KBUF.SC.Y.0059.000000T0000Z-160715T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1033 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... $$ LEZ040-041-150400- /O.CON.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1033 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
374 WHUS71 KBUF 150314 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1114 PM EDT THU JUL 14 2016 LEZ040-041-150415- /O.CAN.KBUF.SC.Y.0059.000000T0000Z-160715T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1114 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 5:56 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 13, 5:56 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 556 PM EDT WED JUL 13 2016 .SYNOPSIS... A very warm and muggy airmass will remain through the night, with a few showers and thunderstorms spreading into Western New York from the west overnight. Ahead of a cold front additional showers and thunderstorms will blossom Thursday, of which some could bring locally heavy downpours. Behind an upper level trough, cooler and drier air will spread across the region beginning Thursday and into the weekend. && .NEAR TERM /THROUGH THURSDAY/... Late this afternoon a ridge of high pressure to our east will pump hot moist air into our region with temperatures in the upper 80s to lower 90s. Heat index values will hover in the upper 90s across the lower Genesee Valley and Finger Lakes Regions. It will be slightly cooler in downtown Buffalo due to the lake breeze. Thunderstorms had developed along the lake breeze boundary south of Lake Ontario in Wayne and Northern Cayuga counties and in Lewis county. There is not much wind shear to organize this convection, but pulse storms may produce localized gusty winds and heavy rainfall through early evening before these storms slide east before drier air builds behind a subtle mid-level wave. A shortwave over IA/MO will breed a complex of showers and thunderstorms overnight across the corn belt states with activity nearing WNY late this evening. This activity will be greatest to our west overnight where lower level moisture is more abundant (dewpoints currently in the mid to upper 70s) Our airmass will remain unstable through the night and we should see this complex of showers and thunderstorms at least reach the western Southern Tier...and possible have enough push to reach towards the Genesee Valley overnight. East of the Valley overnight will likely remain dry. Overnight lows will remain warm ahead of the cold front. Overnight lows will remain in the upper 60s to mid 70s, with both Watertown and Buffalo possibly completing the 13th with the warmest minimum temperature on record. Additional record information can be found in the climate section below. Thursday the moisture that is upstream over the Ohio Valley and Corn Belt States will near our region (though dewpoints will only max out in the lower 70s) as a cold front pushes eastward across the Great Lakes region. Upper level heights will begin to fall, and wind shear will be greater tomorrow than today. A LLJ of 40 knots just above 925 hPa will allow for showers and thunderstorms to better organize. A few of these storms could produce gusty winds. Also with PWAT values rising above 1.5 inches, and the high dewpoints advecting into our region, a few of the showers and thunderstorms tomorrow could produce heavy burst of rain. While this rainfall may seem beneficial to our drought stricken region, it will not be efficient for agriculture communities as the hard ground will bring a good amount of run-off, with rainfall not soaking into the ground. Skies will be mostly cloudy tomorrow, which in addition to cooler 850 hPa temperatures should produce a day that is a degree or two lower than today. Look for afternoon highs to range from the mid 80s to lower 90s tomorrow. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Ongoing convection should weaken as it tracks off to the east across central and eastern New York Thursday evening, although isolated to widely scattered showers and thunderstorms will still be possible through the night in the very muggy airmass in place ahead the approaching cold front. On Friday, the upper-level trough and cold front will progress eastward across the lower Great Lakes with the plume of best moisture and instability shunted off to the east of the forecast area. 850 mb temperatures will drop to around +12C by the afternoon bringing more comfortable high temperatures in the lower to mid 80s to the region. It will also become quite breezy across the region with the weak cold advection and pressure rises supporting efficient mixing of higher momentum air to the surface, resulting in some wind gusts of 30 to 35 mph through the afternoon, particularly downwind of the lakes. Despite the best lift and instability shifting east of the region, some isolated to scattered thunderstorms are possible within the steep lapse rates aloft under the trough. Any lingering convection will diminish Friday evening as some more comfortable air arrives, overnight lows are expected to fall into the upper 50s to lower 60s. High pressure will continue to build into the region Saturday bring a dry day, with cooler and less humid conditions. Most high temperatures will be in the mid 70s to lower 80s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Zonal flow during the weekend will yield to a large scale trough setting up across the region for the early part of the week. Surface high pressure will reside across the area during the weekend before weakening and shifting east Monday. ECMWF and GFS are now showing a deeper longwave trough with a cold front crossing the region on Tuesday. Ahead of this cold front, both models indicate a convective surge ahead of the front on Monday, possible a mesoscale convective system forming over the Upper Midwest and moving eastward across the Lower Great Lakes. Or...this could be a linear region of convection along region of higher theta-e air advected northward on southerly surface winds, then sheared eastward on a westerly flow boundary layer flow...in either case I went with mid-chance pops for Monday tapering off to lower chance pops on Tuesday. High pressure builds in on Wednesday with a cessation of precipitation probabilities, sunny skies and somewhat drier but still warm conditions. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... Through the course of the 21z TAF cycle, flight conditions will largely remain VFR. There will be a bit of a breeze off the lakes late this afternoon and tomorrow, with afternoon southwest gusts of 20 to 30 knots downwind of Lake Erie...though a bit weaker across the North Country...including the KART airfield. A convective complex will dive across the Great Lakes region, nearing WNY tonight. This activity will feed of much more instability upstream, though with this warm airmass there should be enough instability to bring chances for showers to the western Southern Tier. Behind this activity lower CIGS will likely form for a brief period of time. Will have a -SHRA for the KJHW terminal, with MVFR CIGS. This feature will bear watching as it could spread farther eastward than forecasted, but lower confidence at this time for downstream development will continue dry conditions for KBUF/KIAG/KROC. Then ahead of a cold front tomorrow increasing moisture will bring the greatest chances for showers and thunderstorms. Activity will increase through the morning hours and could bring brief localized MVFR/IFR in any heavier storm. Outlook... Thursday afternoon...VFR/MVFR with scattered to numerous showers and thunderstorms. Friday...Mainly VFR with a chance for showers and thunderstorms. Saturday and Sunday...VFR. Monday...Mainly VFR with a chance for showers and thunderstorms. && .MARINE... A warm southwesterly wind will continue through the overnight with waves 2 feet or less. Tomorrow ahead of a cold front the southwest wind will increase further, such that speeds of 20 knots over Lake Erie will likely produce waves 4 to 5 feet. This will likely bring small craft advisory conditions to the eastern end of Lake Erie, with winds and waves a little weaker of Lake Ontario. Behind a cold front waves will again increase towards four feet on Lake Erie Friday, after which waves of 2 feet or less will persist through the weekend and into the beginning of next week. && .CLIMATE... It was very warm this morning as overnight air temperatures only dropped into the low to mid 70s. For our three climate sites, Buffalo dropped to only 75F, while Rochester dropped to 71F and Watertown bottomed out at 74F. Both Buffalo and Watertown may tie or set a new record high minimum for today's date (July 13th) as long as the air temperature values do not drop below the values listed below before 1 AM EDT. Date...........City.............High Minimum (F)/Year 13th...........Buffalo..........75/1936 ...............Rochester........73/1987 ...............Watertown........71/1987 14th...........Buffalo..........74/1921 ...............Rochester........74/1921 ...............Watertown........72/1985 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...THOMAS NEAR TERM...APFFEL/THOMAS SHORT TERM...TMA LONG TERM...WCH AVIATION...APFFEL/THOMAS MARINE...THOMAS CLIMATE...THOMAS
Hazardous weather outlook, Jul 13, 5:42 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 542 AM EDT WED JUL 13 2016 NYZ002>006-011-013-014-140945- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON- ONTARIO- 542 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TODAY TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S. SOME LOCATIONS MAY SEE HEAT INDICIES NEAR 100 DEGREES WHICH WOULD WARRANT A HEAT ADVISORY... HOWEVER TEMPERATURES ARE EXPECTED TO FALL JUST SHORT OF CRITERIA. PLEASE EXERCISE CAUTION WITH OUTDOOR ACTIVES DURING PEAK HEAT TODAY... STAY HYDRATED... AND NEVER LEAVE KIDS OR PETS UNATTENDED IN VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY... MAINLY INLAND FROM THE LAKES. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH LOCALLY HEAVY RAIN AND GUSTY WINDS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-007-008-010-012-019>021-085-140945- NIAGARA-JEFFERSON-LEWIS-NORTHERN ERIE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 542 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY... MAINLY INLAND FROM THE LAKES. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH LOCALLY HEAVY RAIN AND GUSTY WINDS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 542 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY... MAINLY INLAND FROM THE LAKES. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH LOCALLY HEAVY RAIN AND GUSTY WINDS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF CHURCH
In the hours before
Special weather statement, Jul 13, 3:44 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 344 PM EDT WED JUL 13 2016 NYZ004-132015- WAYNE- 344 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE COUNTY... AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEST WALWORTH AND MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ONTARIO...NEWARK...WILLIAMSON...MARION...PALMYRA...SODUS... WALWORTH...MACEDON...FAIRVILLE AND EAST WILLIAMSON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4307 7737 4324 7737 4330 7703 4305 7704 TIME...MOT...LOC 1942Z 268DEG 18KT 4317 7730 REYNOLDS
Special weather statement, Jul 13, 4:38 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
438 PM EDT WED JUL 13 2016
NYZ006-132100-
OSWEGO-
438 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONEIDA LAKE IN
SOUTHEASTERN OSWEGO COUNTY...
AT 437 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BRIDGEPORT...OR 10 MILES SOUTHWEST OF CAMDEN...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONSTANTIA...CLEVELAND...BERNHARDS BAY AND LAKEPORT.
LAT...LON 4315 7588 4316 7592 4317 7593 4317 7595
4318 7596 4318 7598 4319 7599 4329 7602
4334 7588 4333 7589 4332 7586
TIME...MOT...LOC 2037Z 248DEG 16KT 4323 7591
APFFELSpecial weather statement, Jul 13, 5:04 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
504 PM EDT WED JUL 13 2016
NYZ008-132130-
LEWIS-
504 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS COUNTY...
AT 503 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF STAR LAKE AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN LEWIS
COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4396 7525 4405 7537 4414 7528 4410 7517
4409 7517 4401 7516
TIME...MOT...LOC 2103Z 227DEG 22KT 4408 7525
REYNOLDSThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:44 PM EDT | Special Weather Statement | BUF | Wayne | 31 min |
| Jul 13, 4:38 PM EDT | Special Weather Statement | BUF | Oswego | 22 min |
| Jul 13, 5:04 PM EDT | Special Weather Statement | BUF | Lewis | 26 min |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.